Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 164, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Oct 24, 2001, 7:23 PM EDT for Allen County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2001, 7:23 PM EDT (23:23 UTC)
- Expired
- Oct 24, 2001, 8:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Allen County, OH
The radar
The Northern Indiana radar (KIWX), 149 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 12:45 PM EDT | Tornado Watch | SPC | 7 hr |
| Oct 24, 6:45 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832 WUUS53 KIWX 242326 SVRFWA OHC003-250030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 723 PM EDT WED OCT 24 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN OHIO * UNTIL 830 PM EDT * AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 21 MILES NORTH OF ELIDA TO 9 MILES NORTHWEST OF SPENCERVILLE TO 31 MILES SOUTHWEST OF SPENCERVILLE...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS... SPENCERVILLE ELIDA LIMA BEAVERDAM LAFAYETTE A TORNADO WATCH REMAINS IN EFFECT. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 3:30 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 24, 3:30 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EST WED OCT 24 2001
SQUALL LINE APPROACHING WRN CWA AND WILL MOVE ACROSS ENTIRE CWA
EARLY TNGT. MUCH COLDER BEHIND FRONT WITH SFC LOW CRANKING UP
OVER ERN LAKES THURSDAY INTO FRI. SFC GRAD IN ALL MDLS AND MOS
SUPPORT HIGH WIND WARNING NRN 2/3 CWA LATER TNT AND THURSDAY WITH
ADVISORY CRITERIA SOUTH. AFTER STORMS TNGT COLD AIR POURS
ACROSS LAKES BUT WITH SUCH STRONG WIND FIELDS TIME OVER LAKE WATERS
WILL BE DIMINISHED AND SHOULD HELP TO KEEP ACTIVITY FROM GETTING
OUT OF HAND. WILL CONTINUE CLDS...WINDS AND SHWRS INTO SAT AND THEN
BEGIN SLOW WARMUP INTO NEXT WEEK. BLEND OF MOS TMPS TOWARD
COOLER MAVS.
.IWX...HIGH WIND WARNING LATE TNGT AND THURSDAY NRN 2/3 CWA
WIND ADVISORY LATE TNGT AND THURSDAY SRN 1/3 CWA
RESIn the hours before
Local storm report, Oct 24, 6:59 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 5 SE MONROE IN .75 INCH HAIL
10/24/01 ADAMS REPORTED BY SHERIFF.Local storm report, Oct 24, 7:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM CHALMERS IN WIND DAMAGE
10/24/01 WHITE TREES DOWN. TV AND
RADIO TOWER DOWN.
REPORTED BY COOPERATIVE
OBSERVER.
0356 PM 6 NE LA PORTE IN TORNADO
10/24/01 LAPORTE REPORTED BY STORM
SPOTTER. HOUSE
DESTOYED. 1 TO 2 FOOT
DIAMETER TREES DOWN.
0500 PM KENDALLVILLE IN WIND DAMAGE
10/24/01 NOBLE POWER LINES DOWN.
BUILDING DAMAGED ON
EAST SIDE OF
KENDALLVILLE. REPORTED
BY HAM RADIO OPERATOR.Special weather statement, Oct 24, 7:06 PM EDT, 17 minutes before
INZ006>009-017-025-032-MIZ079>081-242330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 606 PM EST WED OCT 24 2001 ...TORNADO WATCH 797 HAS BEEN CANCELLED AND PARTS OF TORNADO WATCH 799 HAVE BEEN CANCELLED... THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE FOLLOWING COUNTIES AND THE TORNADO WATCH FOR THESE COUNTIES HAS BEEN CANCELLED... IN MICHIGAN...ST JOSEPH...BRANCH...HILLSDALE IN INDIANA...STEUBEN...LAGRANGE...NOBLE...DEKALB...WHITLEY... HUNTINGTON...AND GRANT. SEVERE WEATHER IS NO LONGER EXPECTED OVER THESE COUNTIES. TORNADO WATCH 801 REMAINS IN EFFECT UNTIL 1100 PM EST...1200 AM EDT. RES
Local storm report, Oct 24, 7:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0509 PM KENDALLVILLE IN WIND DAMAGE
10/24/01 NOBLE HENDRICKSON PLANT 3
DAMAGED AT
EAST INDUSTRIAL PARK. STRUCTURAL DAMAGE AT
RICHARDS CONSTRUCTION.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Oct 24, 7:18 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM (SBN)MICHIANA ARPT SO BEN IN 90 MPH TSTM GUST
10/24/01 ST.JOSEPH ASOS REPORT.Local storm report, Oct 24, 7:20 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0429 PM TIPPECANOE IN TORNADO
10/24/01 MARSHALL TRAILER AND HOUSE
DAMAGED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 6:28 PM EDT | Tornado Warning | IWX | Williams | 62 min |
| Oct 24, 6:42 PM EDT | Tornado Warning | IWX | Van Wert | 58 min |
| Oct 24, 6:50 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 60 min |
| Oct 24, 7:04 PM EDT | Severe Thunderstorm Warning | IWX | Henry, Putnam | 56 min |
| Oct 24, 7:04 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 56 min |
| Oct 24, 7:39 PM EDT | Tornado Warning | IWX | Paulding, Putnam | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.